| Model Number |
48135 |
| Medical Device Problem Code |
Air/Gas in Device (4062)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/15/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that air, bubbles, and foam were observed in the mc3 nautilus extra corporeal membrane oxygenation prior to use, with air entrained through the hydrophobic membrane while the circuit was off.Visible air was present in the system/tubing.There was no purge line.Suction and venting was not used and the recirculation port was not used during the case or priming.There was no placement issue with the cannula, the venous line was not partially obstructed, air was not observed in the venous line, vacuum assisted venous drainage was not used, and there were no implements on the venous line.The bubbles and foam did not stop, and use of the device was not continued.The device was replaced to complete the case.There was no patient involved.
Additional Manufacturer Narrative
Additional information b5: medtronic received additional information that air was noted during priming.No bubbles were detected with the bubble detector.It was never used on a patient.Air was noted by the yellow capped purge port.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Additional information h6.4 eval code conclusion (fdc/annex d): this field was updated medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows no outward signs of physical damage or abnormalities.Pressure integrity testing shows no internal or external leaks when run at 3 lpm with 23 psi, (1189 mmhg) of back pressure for 10 minutes.The device was sent to the blood lab for ease of prime testing.Testing was conducted, the results are as reported below: initial prime time (time of complete removal of air @ 4 lpm) = 30 seconds, bubbles observed after 10 min w/150 mmhg back pressure @ 7 lpm = yes, 2 small bubbles on the inlet side.Reason for return was confirmed.Additional information h6.2 eval code method (fdm/annex b): this field was updated.Additional information h6.3 eval code result (fdr/annex c): this field was updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.